Epididymitis

Epididymitis is the inflammation of the epididymis, which a coiled tube at the back of the testicles. It is caused due to bacterial infections, which can also be sexually transmitted. The symptoms are swollen and red scrotum, testicular pain and tenderness, blood in semen, painful urination, and abdominal pain.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Why do I get annoying pain in scrotal area?

Query: Hello doctor, My scrotal area is a little painful especially if I do not wear underwear. The pain is felt specifically on the vein surrounding the testicle. I believe that is the epididymis. Can you please advise if I have to go to the hospital or if I can get prescription medicine.   Read Full »


Dr. Samer S J Altawil

Urologist

Answer: Hi, Welcome to icliniq.com. Epididymoorchitis is a painful condition and not really mild pain. It is associated with inflammation and swelling to variable size and might be associated with hydrocele collection of water around the testis. Other related condition with mild pain is varicocele which...  Read Full »

Is there any medication for painful balls in the testicle?

Query: Hello doctor, I have a painful medium size ball that I think is attached to my left testicle. It hurts too much to check, but it will not move away from my testicle, so I assume it is attached. I am not on any medications.  Read Full »


Dr. Samer S J Altawil

Urologist

Answer: Hi, Welcome to icliniq.com. Medium sized painful ball attached to your testis can be inflammatory and painful. I understand the situation and hope to work up towards the right diagnosis and treatment. The different masses can be inflammation of epididymis which is above the testis or spermatocele...  Read Full »

Can I continue Banocide for a swelling on the testicle?

Query: Hi doctor, About a month ago, I suddenly noticed a grape size swelling on the top of my right testicle. It is not attached to the testis, but above it towards the top of the scrotal sack. I went to a urologist and he asked me to do an USG. The USG showed a thickened right spermatic cord with cystic ...  Read Full »


Dr. Vivekanandan G

Andrologist, Urologist

Answer: Hi, Welcome to icliniq.com. From the details you have sent, I believe that you had an attack of epididymitis and funiculitis (spermatic cord inflammation), which is usually due to filarial infection. The treating doctor has correctly prescribed Banocide (Diethyl carbamazine), which you should contin...  Read Full »

My testicular pain and swelling subsides with masturbation. What kind of pain is this?

Query: Hi doctor, I am having pain in my right testicle but it is a dull pain and it is hard to pinpoint exactly which side but I would like to say it is my right testicle that gets swollen and also has that fullness feeling in the entire sac. It normally flairs up every single morning for the past four ...  Read Full »


Dr. Samer S J Altawil

Urologist

Answer: Hi, Welcome to icliniq.com. I appreciate your detailed description. Testicular pain can be apparent and have a cause or can be idiopathic (unknown) also. Testicular pain can be secondary to the inflammation of testis epididymis or both it can be associated with a hernia which not necessarily appea...  Read Full »

How to treat chronic scrotal pain?

Query: Hello doctor, I have scrotal pain for the past one year and my ultrasound is normal. Please help.  Read Full »


Dr. Ankush Jairath

Urologist

Answer: Hello, Welcome to icliniq.com. Do you have scrotal pain while standing? Or is it there while lying down also? Do your profession involve standing for long hours? Any urinary complaints like frequency, urgency, poor stream, nocturia, dribbling, or burning micturation? Is the ultrasound you have don...  Read Full »

Why do epididymitis patients have pain after masturbation?

Query: Hello doctor, I have epididymitis and I am taking Ciprofloxacin for it. I was feeling better but then I masturbated and all the pain is back.  Read Full »


Dr. Sadaf Mustafa

General Medicine Physician, Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. How long have you been taking the Ciprofloxacin and at which dose? Are you taking any medications for pain?   Read Full »

Can left testicle pain result from wearing tight pants?

Query: Hello doctor, I am 20 years old. Two to three months ago, I started to have pain on my left testicle whenever I go out as I am usually at home. I speculate that I have varicocele as upon doing a self-examination, I found that the veins were bigger than the other testicle. There were no lumps found,...  Read Full »


Dr. Devendra

Urologist

Answer: Hello, Welcome to icliniq.com. Testicular pain with no obvious pathology on physical examination is common in young boys. As the testes descend through the lower abdominal wall, they carry spiral muscle which keeps them suspended in a dynamic position. Contraction of these muscles gives rise to pa...  Read Full »

Can masturbation cause epididymitis?

Query: Hello doctor,I had epididymitis twice two years ago. I was given antibiotics both the times. The swelling went but the testicle (epididymis pain) remained. I was given more antibiotics over the next few months to no effect. I went to a urologist 12 months later and was diagnosed with prostatitis upo...  Read Full »


Dr. Shahil Khant

Andrologist, General Surgeon, Urologist

Answer: Hello, Welcome to icliniq.com. As per your history, it does not look like prostatitis. I think you may be suffering from chronic epididymitis. There are many causes for chronic epididymitis like post-acute epididymitis, vas obstruction, drug-induced like Amiodarone, Tuberculous epididymitis, chlamy...  Read Full »

Why do I have pain on the left side of penis?

Query: Hello doctor, I have a slight pain on the left side of my penis near the base and a little on the left side of my testicles as well since last Thursday. Everything else is fine. It is just a strange pain. My fiancee was a little rough with me on Wednesday night and I thought maybe it was because of ...  Read Full »


Dr. Ashaq Hussain Parrey

General Medicine Physician, Internal Medicine Physician, Rheumatologist

Answer: Hello, Welcome to icliniq.com. I went through your query. From your description, there is a possibility of epididymo-orchitis. I suggest taking a one-week course of an antibiotic such as Doxycycline 100 mg twice daily and a pain killer like Diclofenac 50 mg as and when needed, if there is a pain. If...  Read Full »

Why does my testicle hurt after sex?

Query: Hello doctor, I am a 28 year old male. I had unprotected sex last week. It was a three-hour long session and I was a little sore afterward but felt totally fine the next few days. Then, three days ago, I noticed a slight pain in my balls and the discomfort has continued until today. It is most pain...  Read Full »


Dr. Praveen Pushkar

Urologist, Andrologist

Answer: Hello, Welcome to icliniq.com. Generally, epididymitis or orchitis is the most common possibility in your scenario. It might be a mild infection. That is the reason there are no other symptoms. You could go for an ultrasound with color Doppler of the testis to confirm it. You will require antibioti...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.